Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 22, 2013, 3:25 PM PDT for Kern County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 3:25 PM PDT (22:25 UTC)
- Expired
- Jul 22, 2013, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 8:50 AM PDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 8:50 AM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
850 AM PDT MON JUL 22 2013
.UPDATE...
EXPANDED SHOWER/THUNDERSTORM POPS INTO MUCH OF SAN JOAQUIN VALLEY
AS SHOWER ACTIVITY MOVES NORTHWARD INTO FRESNO COUNTY THIS
MORNING. PROVIDED QUICK UPDATE TO FORECAST FOR THIS MORNING.
&&
.SYNOPSIS...
CLOUDS WITH SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED OVER THE
DESERT AND MOUNTAINS OF TULARE AND KERN COUNTIES AS TROPICAL
MOISTURE CONTINUES TO FLOW OVER THAT REGION. A SLIGHT CHANCE OF
SHOWERS FOR THE SAN JOAQUIN VALLEY LATER TODAY EXISTS AS WELL.
TEMPERATURES MAY BACK OFF SLIGHTLY TODAY MAINLY DUE TO INCREASE IN
CLOUD COVER AND WEAKENING OF THE UPPER LEVEL RIDGE.
&&
.DISCUSSION...
ADDED POPS TO MUCH OF SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS FOR
THIS MORNING AS AREA OF SHOWERS MOVES NORTHWARD OVER FRESNO
COUNTY. ALSO LEFT A SLIGHT CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS FOR TODAY AS ATMOSPHERE WILL REMAIN UNSTABLE. UPPER
LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHWARD ALONG THE CENTRAL CA
COAST.
&&
.PREVIOUS DISCUSSION... A WEAK UPPER LEVEL LOW IS CURRENTLY
SPINNING NORTHWESTWARD NEAR THE SOUTHERN CALIFORNIA
COAST...STEERING MOISTURE INTO OUR AREA AND PROVIDING SOME
INSTABILITY TO HELP FIRE OFF CONVECTION IN THE AREA. A ROUND OF
THUNDERSTORMS MOVED FROM THE MOUNTAINS DURING THE EVENING...WITH
RESIDUAL CLOUDS AND SOME AREAS OF LIGHT RAIN MOVING ACROSS THE
VALLEY OVERNIGHT. SOMEWHAT MUGGY CONDITIONS PREVAIL THIS MORNING
IN THE MOIST AND CLOUDY AIRMASS.
MODELS PROG ADDITIONAL MOISTURE TO BE STEERED INTO OUR REGION AS
THE LOW CONTINUES TO DRIFT NORTHWESTWARD TODAY. THERE WILL BE A
CHANCE FOR MORE MOUNTAIN AND DESERT THUNDERSTORMS TODAY AND THIS
EVENING...WITH LOCALIZED FLOODING POSSIBLE AS PWATS CLIMB ABOVE 1.5
INCHES OVER MUCH OF THE AREA. A FLASH FLOOD WATCH CONTINUES
THROUGH THIS EVENING FOR THE DESERT ZONES AND THE TULARE AND KERN
COUNTY MOUNTAINS...WHERE THE BEST MOISTURE WILL RESIDE. THERE WILL
BE A SLIGHT CHANCE FOR MEASURE ABLE PRECIPITATION IN THE VALLEY
ZONES AS SOME SHOWERS AND STORMS COULD BE STEERED THERE AGAIN
TODAY AND TONIGHT.
A MORE SOUTHWESTERLY FLOW IS PROGGED BY TUESDAY AS THE LOW
TRACKS NORTHWARD...TRENDING THUNDERSTORM CHANCES MORE TO THE
SIERRA ZONES. THE LOW PRESSURE AREA IS PROGGED TO LIFT INLAND NEAR
NORTHERN CALIFORNIA BY WEDNESDAY...WITH HIGH PRESSURE REBUILDING
OVER US THROUGH THE END OF THE WEEK. MODELS THEN WEAKEN THE RIDGE
AGAIN DURING THE FIRST PART OF NEXT WEEK AS THEY SWING A TROUGH
INTO THE WEST COAST. THE UPSHOT OF THIS WILL BE JUST A FEW
POSSIBLE THUNDERSTORMS NEAR THE SIERRA CREST AFTER TUESDAY.
TEMPERATURES WILL BE A BIT COOLER FOR THE NEXT COUPLE OF DAYS
BEFORE THE RIDGE REBUILDS...WARMING CONDITIONS BACK TO SEVERAL
DEGREES ABOVE CLIMO THROUGH THE END OF THE WEEK. THE ENCROACHING
TROUGH EARLY NEXT WEEK SHOULD BRING SLIGHT COOLING AGAIN.
&&
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS IN THE SAN JOAQUIN VALLEY
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS AND DESERT THROUGH 06Z TUESDAY. LOCAL MVFR CEILINGS
ARE POSSIBLE IN THE MOUNTAINS IN HEAVIER SHOWERS. OTHERWISE VFR
CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
ON MONDAY JULY 22 2013... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO
AND KERN COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 07-22 112:2006 83:1896 84:2006 56:1903
KFAT 07-23 113:2006 84:1918 90:2006 55:1897
KFAT 07-24 113:2006 87:1999 85:2006 55:1903
KBFL 07-22 113:1908 82:1984 88:1910 50:1903
KBFL 07-23 114:1931 86:1903 83:2006 54:1914
KBFL 07-24 115:1908 83:1999 83:2006 52:1914
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING CAZ095-097>099.
&&
PUBLIC...BSO
AVN/FW...DURFEE
PREV DISCUSSION...JEB
SYNOPSIS...WP
WEATHER.GOV/HANFORDHazardous weather outlook, Jul 22, 5:35 AM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 535 AM PDT MON JUL 22 2013 CAZ095-097>099-231230- KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 535 AM PDT MON JUL 22 2013 ...FLASH FLOOD WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT AND THE KERN AND TULARE COUNTY MOUNTAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. FOR DETAILS REFER TO /SFOFFAHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>092-231230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 535 AM PDT MON JUL 22 2013 ...THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ093-094-096-231230- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 535 AM PDT MON JUL 22 2013 ...THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA AND THE HIGHER ELEVATIONS FROM YOSEMITE TO KINGS CANYON. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY...THEN JUST A FEW AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE NEAR THE CREST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. JEB
In the hours before
Special weather statement, Jul 22, 1:56 PM PDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 156 PM PDT MON JUL 22 2013 CAZ094-097-222200- TULARE CA- 156 PM PDT MON JUL 22 2013 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA UNTIL 300 PM PDT AT 139 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 30 MILES EAST OF PORTERVILLE...MOVING WEST AT 25 MPH. HEAVY RAIN...WINDS GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN TULARE COUNTY EAST OF PORTERVILLE INCLUDING JOHNSONDALE...PEPPERMINT...CAMP NELSON. LAT...LON 3619 11827 3584 11818 3584 11888 3622 11888 TIME...MOT...LOC 2054Z 282DEG 40KT 3596 11829 DUDLEY
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:56 PM PDT | Special Weather Statement | HNX | Tulare | 64 min |
| Jul 22, 2:22 PM PDT | Flash Flood Warning | HNX | Tulare | 3 hr |
| Jul 22, 3:19 PM PDT | Flash Flood Watch | HNX | 32 hr | |
| Jul 22, 4:54 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jul 22, 4:54 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 51 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.